MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION FREELINK REMOTE CONTROL; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION FREELINK REMOTE CONTROL; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-5270
Medical Device Problem Codes Mechanical Problem (1384); Power Problem (3010); Wireless Communication Problem (3283)
Health Effect - Clinical Codes Device Overstimulation of Tissue (1991); Pain (1994); Discomfort (2330)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced high electric shocks cyclically causing pain and discomfort throughout the day.The event began when the patients remote control (rc) screen went completely black, and then started beeping.The patient went to the hospital emergency unit where it was attempted to turn the stimulation off and discontinue connection between the rc and the spinal cord stimulation implantable pulse generator (ipg).However, pressure on any rc button caused overstimulation shocks and the red emergency button, which is used to stop any stimulation and turn the stimulation off was not responding.The suspect rc was moved to a distant location to stop communication while another rc was successfully linked to the ipg and able to reset the ipg which resolved the issue.The patient fully recovered and was released from the hospital.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: brand name: wavewriter alpha 16 upn: m365sc12160 model: sc-1216 serial: (b)(6) batch: 568236 remote control (rc) model sc-5270, serial (b)(6) : the returned rc was analyzed, and the allegation of the rc screen turning completely black and then started beeping was confirmed.The rc failed the functional test during the buttons exercise.An internal visual inspection revealed severe corrosion on both sides of the printed circuit board assembly of the rc due to liquid exposure, which made the rc unresponsive.The probable cause is unintended use error caused or contributed to the vent.The rc was likely exposed to liquid and-or to a cleanser.
 
Event or Problem Description

Brand Name
FREELINK REMOTE CONTROL
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key17930728
Report Number3006630150-2023-06210
Device Sequence Number20433352
Product Code LGW
UDI-Device Identifier08714729995180
UDI-Public08714729995180
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSC-5270
Device Catalogue NumberSC-5270
Device Lot Number476405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale